My 16 yr. old daughter began having minor headaches about a yr. ago. She was diagnosed with "chiari syndrome" when she was ten yrs. old and other than occasional dizziness, has never had problems because of chiari. However about a month ago I had to pick her up from school due to her having a sever headache, fever and difficulty focusing. I brought her home, gave her some ibuprofen and made her rest. That began our nightmare. Since then we've been to the ER four times, was in hospital for 7 days and now we're waiting to be sent to Nemoures Pediatric Clinic in Jacksonville FL. Shes had duplicate CAT Scans, MRIs, a spinal tap, (also a blood patch done because after the spinal tap she developed the "spinal tap headache" and the blood patch cured the "spinal tap headache" leaving her with the original headache she was admitted for). Shes seen primary dr., 3 nerologists and had her vision checked. Everything comes back NORMAL! In the last 5 wks. her symptoms have been severe debilitating front head pain, vision going dim or completely black for a few seconds and then coming back into focus, sporadic fevers (99.5-102), dizziness, blurry vision, constantly being cold, and disturbing and scary visual problems. In the past week her symptoms are worse and more frequent, to the point last night she said it felt like she had been shot in the head and had had a stroke as she was moving slowly and having the vision trouble but more severe. The doctors all say they do not think the "chiari syndrome" she has is causing the headaches or any of her symptoms. They've tried every thing from motrin to morphine to dilatdid for headache pain and these help little. The only meds she normally takes is a baby dose of levothyroxin for a thyroid problem. Shes never taken drugs, never drank and is an A-B student. We just want answers. If anyone has any suggestions or ideas or just a comment I would be forever grateful.
Does she have jaundice? If not her symptoms may not be related to the budd chiari syndrome. What did the CSF report give? Was there evidence of an infection. Sometimes a tuberculous infection can cause these symptoms. Check with your doctor to rule out this condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.